{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,6]],"date-time":"2025-10-06T06:02:09Z","timestamp":1759730529421,"version":"3.40.5"},"reference-count":12,"publisher":"American Academy of Pediatrics (AAP)","issue":"3","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2007,9,1]]},"abstract":"<jats:p>An acute anaphylactic reaction after a conventional antipyretic dose of ibuprofen was diagnosed in a child with allergic rhinitis, recurrent idiopathic urticaria, and nonimmunologic cross-reactive hypersensitivity to nonsteroidal antiinflammatory drugs and acetaminophen. The patient reported several previous, mild (isolated cutaneous) hypersensitivity reactions after exposure to acetaminophen or ibuprofen. There was no evidence of an underlying inflammatory disease except as described above. Patients with chronic or recurrent idiopathic urticaria and those with atopic disease represent groups at increased risk of nonsteroidal antiinflammatory drug hypersensitivity. Mild hypersensitivity reactions to acetaminophen and\/or ibuprofen may precede subsequent, more-severe adverse reactions. Risks and benefits of continued use of nonsteroidal antiinflammatory drugs in these children should be carefully considered.<\/jats:p>","DOI":"10.1542\/peds.2006-2634","type":"journal-article","created":{"date-parts":[[2007,8,31]],"date-time":"2007-08-31T16:34:17Z","timestamp":1188578057000},"page":"e742-e744","source":"Crossref","is-referenced-by-count":21,"title":["Severe Anaphylactic Reaction to Ibuprofen in a Child With Recurrent Urticaria"],"prefix":"10.1542","volume":"120","author":[{"given":"Liew Woei","family":"Kang","sequence":"first","affiliation":[{"name":"Paediatric Allergy, Immunology and Rheumatology Service"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Mona Iancovici","family":"Kidon","sequence":"additional","affiliation":[{"name":"Paediatric Allergy, Immunology and Rheumatology Service"},{"name":"Children's Health Centre, Clalit Health Services, Rishon LeZion, Israel"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Chiang Wen","family":"Chin","sequence":"additional","affiliation":[{"name":"Paediatric Allergy, Immunology and Rheumatology Service"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Lim Siok","family":"Hoon","sequence":"additional","affiliation":[{"name":"Paediatric Allergy, Immunology and Rheumatology Service"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Chan Yoke","family":"Hwee","sequence":"additional","affiliation":[{"name":"Children's Intensive Care Unit"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ng Kee","family":"Chong","sequence":"additional","affiliation":[{"name":"Children's Emergency Department, KK Women's and Children's Hospital, Singapore"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"417","published-online":{"date-parts":[[2007,9,1]]},"reference":[{"key":"2021120902250252800_R1","doi-asserted-by":"crossref","unstructured":"Namazy JA, Simon RA. Sensitivity to nonsteroidal anti-inflammatory drugs. Ann Allergy Asthma Immunol.\u20082002;89:542\u2013550; quiz 550, 605","DOI":"10.1016\/S1081-1206(10)62099-6"},{"key":"2021120902250252800_R2","unstructured":"Stevenson DD, Simon RA, Zuraw BL. Sensitivity to aspirin and nonsteroidal antiinflammatory drugs. In: Adkinson NFJ, Yunginger JW, Busse WW, Bochner BS, Holgate ST, Simons FER, eds. Middleton's Allergy: Principles and Practice. 6th ed. Philadelphia, PA: Mosby; 2003:1695"},{"key":"2021120902250252800_R3","doi-asserted-by":"crossref","unstructured":"Settipane GA. Adverse reactions of aspirin and related drugs. Arch Intern Med.\u20081981;141:328\u2013332","DOI":"10.1001\/archinte.141.3.328"},{"key":"2021120902250252800_R4","unstructured":"Kidon MI, See Y. Adverse drug reactions in Singaporean children. Singapore Med J.\u20082004;45:574\u2013577"},{"key":"2021120902250252800_R5","unstructured":"Capriles-Behrens E, Caplin J, Sanchez-Borges M. NSAID facial angioedema in a selected pediatric atopic population. J Investig Allergol Clin Immunol.\u20082000;10:277\u2013279"},{"key":"2021120902250252800_R6","doi-asserted-by":"crossref","unstructured":"Sanchez-Borges M, Capriles-Hulett A. Atopy is a risk factor for non-steroidal anti-inflammatory drug sensitivity. Ann Allergy Asthma Immunol.\u20082000;84:101\u2013106","DOI":"10.1016\/S1081-1206(10)62748-2"},{"key":"2021120902250252800_R7","doi-asserted-by":"crossref","unstructured":"Kidon MI, Kang LW, Chin CW, et al. Early presentation with angioedema and urticaria in cross-reactive hypersensitivity to nonsteroidal antiinflammatory drugs among young, Asian, Atopic children. Pediatrics.\u20082005;116(5). Available at: www.pediatrics.org\/cgi\/content\/full\/116\/5\/e675","DOI":"10.1542\/peds.2005-0969"},{"key":"2021120902250252800_R8","doi-asserted-by":"crossref","unstructured":"Sanchez-Borges M, Capriles-Behrens E, Caballero-Fonseca F. Hypersensitivity to non-steroidal anti-inflammatory drugs in childhood. Pediatr Allergy Immunol.\u20082004;15:376\u2013380","DOI":"10.1111\/j.1399-3038.2004.00159.x"},{"key":"2021120902250252800_R9","doi-asserted-by":"crossref","unstructured":"Asero R. Intolerance to nonsteroidal anti-inflammatory drugs might precede by years the onset of chronic urticaria. J Allergy Clin Immunol.\u20082003;111:1095\u20131098","DOI":"10.1067\/mai.2003.1444"},{"key":"2021120902250252800_R10","doi-asserted-by":"crossref","unstructured":"Chandrasekharan NV, Dai H, Roos KL, et al. COX-3, a cyclooxygenase-1 variant inhibited by acetaminophen and other analgesic\/antipyretic drugs: cloning, structure, and expression. Proc Natl Acad Sci USA.\u20082002;99:13926\u201313931","DOI":"10.1073\/pnas.162468699"},{"key":"2021120902250252800_R11","unstructured":"Mou SS, Punaro L, Anton J, Luckett PM. Severe systemic hypersensitivity reaction to ibuprofen: a presentation of systemic lupus erythematosus. J Rheumatol.\u20082006;33:171\u2013172"},{"key":"2021120902250252800_R12","doi-asserted-by":"crossref","unstructured":"Kidon MI, Liew WK, Chiang WC, et al. Hypersensitivity to paracetamol in Asian children with early onset of nonsteroidal anti-inflammatory drug allergy. Int Arch Allergy Immunol.\u20082007;144:51\u201356","DOI":"10.1159\/000102614"}],"container-title":["Pediatrics"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/publications.aap.org\/pediatrics\/article-pdf\/120\/3\/e742\/1119355\/zpe0090700e742.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/publications.aap.org\/pediatrics\/article-pdf\/120\/3\/e742\/1119355\/zpe0090700e742.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2021,12,9]],"date-time":"2021-12-09T12:41:22Z","timestamp":1639053682000},"score":1,"resource":{"primary":{"URL":"https:\/\/publications.aap.org\/pediatrics\/article\/120\/3\/e742\/71148\/Severe-Anaphylactic-Reaction-to-Ibuprofen-in-a"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2007,9,1]]},"references-count":12,"journal-issue":{"issue":"3","published-online":{"date-parts":[[2007,9,1]]},"published-print":{"date-parts":[[2007,9,1]]}},"URL":"https:\/\/doi.org\/10.1542\/peds.2006-2634","relation":{},"ISSN":["0031-4005","1098-4275"],"issn-type":[{"type":"print","value":"0031-4005"},{"type":"electronic","value":"1098-4275"}],"subject":[],"published":{"date-parts":[[2007,9,1]]}}}